Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Green Bay, WI

August 6, 20114 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 6, 2011, 5:56 PM CDT for 4 counties in Wisconsin. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 5:56 PM CDT (22:56 UTC)
Expired
Aug 6, 2011, 7:00 PM CDT
In force
64 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Marathon County, WI, Menominee County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:19 PM CDTTSTM WND DMGMattoon, WISEVERAL TREES DOWN AND POWER LINES
Aug 6, 6:32 PM CDTTSTM WND DMG5 E Bowler, WITREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS53 KGRB 062256
SVRGRB
WIC067-073-078-115-070000-
/O.NEW.KGRB.SV.W.0105.110806T2256Z-110807T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
  WESTERN MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 700 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHEAST OF WESTON...
  OR 12 MILES EAST OF WAUSAU...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  MARATHON...SHAWANO...SOUTH CENTRAL LANGLADE AND WESTERN MENOMINEE
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS ANIWA...BIRNAMWOOD...
  ELAND...SHEPLEY AND BOWLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4510 8874 4468 8874 4469 8988 4512 8935
TIME...MOT...LOC 2255Z 287DEG 18KT 4498 8936
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
4 follow-up statements
739 
WWUS53 KGRB 062308
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT SAT AUG 6 2011

WIC067-073-078-115-070000-
/O.CON.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
608 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
NORTHWESTERN MENOMINEE...EASTERN MARATHON AND SOUTH CENTRAL LANGLADE
COUNTIES UNTIL 700 PM CDT...

AT 605 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 13 MILES NORTHWEST OF WITTENBERG...OR 15 MILES
SOUTHWEST OF ANTIGO...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WITTENBERG...NEOPIT...ANIWA...ELMHURST...NORRIE...BIRNAMWOOD...
  ELDERON AND ELAND.

AT 602 PM...A TRAINED WEATHER SPOTTER ESTIMATED WINDS TO 60 MPH
5 MILES NORTHEAST OF MOSINEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4510 8874 4468 8874 4469 8988 4512 8935
TIME...MOT...LOC 2307Z 287DEG 18KT 4496 8928
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
953 
WWUS53 KGRB 062324
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT SAT AUG 6 2011

WIC067-073-078-115-070000-
/O.CON.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
LANGLADE WI-MARATHON WI-MENOMINEE WI-SHAWANO WI-
624 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
NORTHWESTERN MENOMINEE...EASTERN MARATHON AND SOUTH CENTRAL LANGLADE
COUNTIES UNTIL 700 PM CDT...

AT 619 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
ANTIGO TO 9 MILES WEST OF NEOPIT TO 7 MILES SOUTHWEST OF BEVENT...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WITTENBERG...NEOPIT...SHEPLEY...GALLOWAY...BOWLER...WHITCOMB...
  MORGAN AND TIGERTON.

AT 602 PM...A TRAINED WEATHER SPOTTER ESTIMATED WINDS TO AROUND 60 MPH
FIVE MILES NORTHEAST OF MOSINEE. THIS LINE OF STORMS HAS ALSO PRODUCED
OVER AN INCH OF RAIN IN LESS THAN A HALF AN HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4510 8874 4468 8874 4469 8988 4512 8935
TIME...MOT...LOC 2323Z 277DEG 34KT 4509 8901 4497 8893
          4468 8942
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
734 
WWUS53 KGRB 062334
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT SAT AUG 6 2011

WIC067-073-062344-
/O.CAN.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
LANGLADE WI-MARATHON WI-
634 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON AND SOUTH
CENTRAL LANGLADE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS  
THE WARNED AREA.

LAT...LON 4469 8921 4503 8920 4503 8898 4504 8898
      4510 8879 4510 8874 4468 8874
TIME...MOT...LOC 2334Z 277DEG 34KT 4507 8887 4496 8879
          4469 8914

$$

WIC078-115-070000-
/O.CON.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
MENOMINEE WI-SHAWANO WI-
634 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO AND
WEST CENTRAL MENOMINEE COUNTIES UNTIL 700 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF NEOPIT TO NEOPIT TO 8 MILES SOUTH OF
WITTENBERG...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIGERTON...MORGAN...TILLEDA...SPLIT ROCK...LYNDHURST...GRESHAM...
  LEOPOLIS AND CAROLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4469 8921 4503 8920 4503 8898 4504 8898
      4510 8879 4510 8874 4468 8874
TIME...MOT...LOC 2334Z 277DEG 34KT 4507 8887 4496 8879
          4469 8914
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
047 
WWUS53 KGRB 062354
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT SAT AUG 6 2011

WIC078-070004-
/O.CAN.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
MENOMINEE WI-
654 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MENOMINEE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS  
THE WARNED AREA.

LAT...LON 4469 8920 4475 8904 4493 8874 4468 8874
TIME...MOT...LOC 2354Z 277DEG 34KT 4504 8860 4493 8853
          4467 8888

$$

WIC115-070000-
/O.CON.KGRB.SV.W.0105.000000T0000Z-110807T0000Z/
SHAWANO WI-
654 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 700 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF NEOPIT TO 5 MILES NORTHEAST OF KESHENA TO 9
MILES NORTHWEST OF CLINTONVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SHAWANO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4469 8920 4475 8904 4493 8874 4468 8874
TIME...MOT...LOC 2354Z 277DEG 34KT 4504 8860 4493 8853
          4467 8888
WIND...HAIL 60MPH <.75IN

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:30 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 6, 3:30 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SAT AUG 6 2011

.SHORT TERM...TONIGHT AND SUNDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A BROAD SURFACE
LOW PRESSURE MOVING OVER THE SOUTHERN HALF OF MINNESOTA THIS
AFTERNOON.  NORTH OF THE LOW...LEAD SHORTWAVE IMPULSE IS GENERATING
A CLUSTER OF SHOWERS AND STORMS THAT HAVE BEGUN TO PUSH INTO
NORTH-CENTRAL WISCONSIN.  THE STORMS REMAIN BELOW SEVERE
LIMITS...BUT HAVE BEEN BUILDING INTO AN AREA OF 1K J/KG OF ML CAPE
AND NO CIN OVER WEST CENTRAL WISCONSIN.  NOT OUT OF THE QUESTION
THAT AN ISOLATED DAMAGING WIND GUST COULD OCCUR THROUGH EARLY THIS
EVENING OVER N-C WISCONSIN WITH ANY STORMS.  ADDITIONAL STORMS HAVE
BEGUN TO FIRE OVER THE U.P. ALONG A COOL FRONT WHICH CONNECTS TO THE
SURFACE LOW.  AS A SHORTWAVE TROUGH OVER THE PLAINS PUSHES A SURFACE
LOW INTO THE STATE TONIGHT...THUNDERSTORM POTENTIAL IS THE MAIN
FORECAST CONCERN.

TONIGHT...OPERATIONAL MODELS NOT IN THE BEST OF AGREEMENTS WITH THE
TRACK OF A SURFACE LOW ACROSS THE NORTHERN MISSISSIPPI VALLEY
TONIGHT...SO STUCK WITH A MIDDLE OF THE ROAD APPROACH AND HPC'S
PREFERRED GUIDANCE INCLUDING THE SREF AND GFS.  SE MOVING SHORTWAVE
TROUGH WILL DRIVE A SURFACE LOW FROM NORTHERN MISSISSIPPI VALLEY TO
WEST-CENTRAL WISCONSIN.  A LEAD SHORTWAVE IMPULSE WILL TRACK OVER FAR N-C
WISCONSIN WITH SHOWERS AND STORMS THROUGH EARLY THIS EVENING AND
HAVE EXPANDED AND INCREASED POPS OVER CENTRAL WISCONSIN TO ACCOUNT
FOR A SOUTHWARD TREND TOWARDS THE INSTABILITY.  AN ISOLATED DAMAGING
WIND GUST CANNOT BE RULED OUT WITH THESE STORMS AS DAYTIME
INSTABILITY LINGERS INTO THIS EVENING OVER NORTH-CENTRAL WISCONSIN.
ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP AHEAD OF THE LOW
OVER CENTRAL MINNESOTA OR WESTERN WISCONSIN LATER THIS AFTERNOON OR
EARLY THIS EVENING WHICH WILL TRACK ESE TOWARDS CENTRAL WISCONSIN
THIS EVENING AND EASTERN WISCONSIN OVERNIGHT.  DAYTIME INSTABILITY
WILL SUBSIDE THIS EVENING AND GET PUSHED SOUTH...AND ELEVATED
INSTABILITY WILL ALSO GRADUALLY WEAKEN WITH TIME.  WILL STILL HAVE
PLENTY FOR SHOWERS AND STORMS...WHICH COULD DROP SOME DECENT
RAINFALL TOTALS...SMALL HAIL...AND MODERATELY GUSTY WINDS.

SUNDAY...LOW PRESSURE MOVES OVER CENTRAL WISCONSIN INTO LOWER
MICHIGAN.  SHOWERS WILL BE LIKELY ALONG AND TO THE NORTH OF THE
SURFACE LOW TRACK...FROM ABOUT WAUSAU TO GRB.  CANNOT RULE OUT
THUNDER AHEAD OF THE LOW EITHER...BUT SEVERE CHANCES LOOK TO BE EAST
OF THE REGION. SHOWERS AND A FEW STORMS WILL BE SLOWLY EXITING IN
THE AFTERNOON FROM WEST TO EAST WITH THE MOVEMENT OF THE SHORTWAVE
TROUGH AXIS.  LOWERED TEMPS ACROSS THE NORTH FIGURING CLOUDS AND
SHOWER ACTIVITY WILL KEEP TEMPS COOL.  HIGHS RANGING THROUGH THE 70S.

.LONG TERM...MONDAY THRU NEXT SATURDAY.
TRANSISTION INTO WNW UPPER FLOW CONTINUES DURING FIRST PART OF
PERIOD AS SERIES OF SHORTWAVE TROFS MOVE ACROSS N GREAT LAKES
REGION. TEMPS WILL AVERAGE A BIT BELOW NORMS WITH A COUPLE OF
CHANCES OF PRECIP AHEAD OF TROFS. 06/12Z MODELS IN GENERAL
AGREEMENT ON THIS TRANSITION AND OVERALL TIMING OF SHORTWAVES.

SIGNIFICANT MODEL DIVERGENCE STARTS TO SHOW UP AT END OF PERIOD
(AND BEYOND THIS FORECAST) WITH RESPECT TO LARGE UPPER LOW OVER
HUDSON BAY. 06/12Z GFS BRINGS SLUG OF VERY COOL AIR INTO GREAT
LAKES LATE IN THE WEEKEND AS LOBE OF ENERGY ROTATES ACROSS
REGION. PREV GFS AND ECMWF SLIDE LOW E AND BUILD UPPER RIDGE BACK
TOWARD CENTRAL PART OF CONUS.

PREVIOUS FORECAST OVERALL WAS IN GOOD SHAPE THRU END OF THE WEEK SO
LITTLE ADJUSTMENT WAS NEEDED. 06/12Z GFS MOS TEMP GUID SEEMED A
COUPLE DEGS ON THE HIGH SIDE AFTER MONDAY FOR SEVERAL SITES. STAYED
CLOSE TO PREVIOUS FORECAST TEMPS. DID ADJUST MAX TEMPS FOR MONDAY
UP A DEG OR SO WITH WEAK WAA AND SOME SUN AHEAD OF LATE MON/TUE
SYSTEM.
&&

.AVIATION...THUNDERSTORM COMPLEX MOVING OVER NW WISCONSIN WILL
APPROACH RHI AROUND MID-AFTERNOON AND EXIT BY EARLY THIS EVENING.
ANTICIPATE A LULL IN THE ACTION THIS EVENING BEFORE LOW PRESSURE
APPROACHES FROM THE WEST.  MODELS HAVE VARIED TIMING IN REGARDS WHEN
THE 2ND ROUND OF PRECIP ARRIVES.  USED THE SREF/GFS TO APPROX. THIS
TIMING...WHICH BRINGS SHOWERS AND THUNDERSTORMS INTO THE CENTRAL
WISCONSIN TAF SITES DURING THE OVERNIGHT HOURS...AND INTO THE
EASTERN TAF SITES LATE TONIGHT.  SOME FOG POSSIBLE AT GRB/ATW BEFORE
THE PRECIP ARRIVES.  SHOWERS AND LOW CIGS/VSBYS TO LINGER INTO
TOMORROW MORNING...THEN IMPROVING CONDITIONS TOMORROW AFTERNOON.
&&

.MARINE...TRACK OF SURFACE LOW WILL BE CRITICAL TO POTENTIAL SMALL
CRAFT ADVISORY CONDITIONS...WHICH ISNT NAILED DOWN YET BY THE LATEST
GUIDANCE.  CURRENT THINKING WILL BRING THE LOW ACROSS NW TO EC
WISCONSIN...WHICH WILL KEEP A BAGGIER PRESSURE GRADIENT THROUGH
TOMORROW...AND A LIGHTER WIND REGIME.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/JKL
Hazardous weather outlook, Aug 6, 2:28 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT SAT AUG 6 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
228 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. ALTHOUGH AN ISOLATED DAMAGING WIND
GUST WILL BE POSSIBLE OVER CENTRAL AND NORTH-CENTRAL WISCONSIN
THROUGH THIS EVENING...MAINLY GUSTY WINDS TO 40 MPH...SMALL HAIL AND
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN THIS EVENING.

LMZ521-522-541>543-071930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
228 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SOME OF THESE
STORMS MAY PRODUCE GUSTY WINDS THAT POSE A HAZARD TO BOATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/JKL

In the hours before

Special weather statement, Aug 6, 4:18 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT SAT AUG 6 2011

WIZ018-019-062215-
LANGLADE-LINCOLN-
418 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPIRIT...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  IRMA AROUND 435
  PARRISH BY 510 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

TE
Special weather statement, Aug 6, 5:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT SAT AUG 6 2011

WIZ018-019-030-031-062315-
LANGLADE-LINCOLN-MARATHON-SHAWANO-
511 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRMA TO
MERRILL...SOUTHWEST TO HAMBURG AND MILAN...MOVING SOUTHEAST AT 30
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WAUSAU BY 535 PM CDT...
  RIB MOUNTAIN BY 540 PM CDT...
  WESTON BY 5405 PM CDT...
  MOSINEE BY 555 PM CDT...
  ANTIGO BY 610 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TE
Special weather statement, Aug 6, 5:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT SAT AUG 6 2011

CORRECTED TIME FOR WESTON

WIZ018-019-030-031-062330-
LANGLADE-LINCOLN-MARATHON-SHAWANO-
513 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRMA TO
MERRILL...SOUTHWEST TO HAMBURG AND MILAN...MOVING SOUTHEAST AT 30
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...WAUSAU BY 535 PM CDT...RIB MOUNTAIN
  BY 540 PM CDT...WESTON BY 545 PM CDT...MOSINEE BY 555 PM CDT...
  ANTIGO BY 610 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TE
Local storm report, Aug 6, 5:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     1 NW MERRILL            45.19N 89.69W
08/06/2011  M42 MPH          LINCOLN            WI   AMATEUR RADIO

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:58 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.